IVF-Infertility.com home

Scared of taking Meds

For new members wanting to introduce themselves.

Scared of taking Meds

Postby shar » Sun Jul 10, 2005 12:22 am

I start taking my first shot on 7/12 the next shots follow on 7/22, this is very scary. As much as I read about all of the side effects, it makes you not want to go thru with it. The only positive is if everything works out and I become pregnant. Has anyone experienced awful side effects from these shots.
shar
Newbie
 
Posts: 4
Joined: Sun Jul 10, 2005 12:12 am
Location: u.s, Illinois

Sponsor
 

Postby DeniseM » Sun Jul 10, 2005 1:57 am

Actually I felt better doing the shots than I ever did doing the pills. The side effects were minimal for me. Some women experience bruising at the injection site, but I never did.

The needle tip I used was small enough that it didn't hurt to do the shot itself.

The progesterone stung a little and made me bloat, but nothing too serious either.

I understand where you are coming from. To get to this point, you've already been poked and prodded quite a bit.

We're here if you need to talk.
IUI twins ~ July 2006
IUI singleton ~ due Jan 15 2009
DeniseM
Valued Contributor
 
Posts: 1164
Joined: Sun May 15, 2005 4:49 pm
Location: Ontario, Canada

Postby Sand » Sun Jul 10, 2005 6:09 am

Hi Shar - Hello and Welcome.

As I've just said on another thread - don't get hung up about the list of side effects quoted with the medi. That's just the worst case scenario, and nobody gets all of them. In fact, some ladies are lucky and get away with very little. Tiredness, emotional swings, bloating and headaches seem to be the most universal effects.

I'm sure once you get going, you'll wonder why you worried so much !

Go over to the General Forum and post on the Aug cycle buddies thread. You'll be with others who are cycling around your dates.

Sandra x
Me 41 yrs old - dh 49 yrs old. ttc 110 yrs.
1st cycle (ICSI)....Mar 04 -ve.
2nd cycle (ICSI)....Aug 04 -ve.
3rd cycle FET........May 05 -ve.
4th cycle (ICSI) ... Feb 06 -ve
5th cycle FET ..... Feb/Mar 11
Sand
Board Veteran
 
Posts: 3364
Joined: Sun Mar 14, 2004 11:35 am
Location: Lancs, England

Postby debbieed » Sun Jul 10, 2005 12:41 pm

Hello Shar

Like the replies you've already had I would say don't fret about the side effects. Some people (like me so far fortunately) get very few side effects. I'm very tired but have had no other problems (put on a few pounds on last attempt but think that I made the most of the time and ate too much!!)

All drugs have side effects and the lists are often huge but in reality they hapen rarely.

Have a look at the genreal forum as there are lots of us on there who are curently in the middle of cycles. That will give you a better idea of reality than reading the notes with the drugs. There is also lots of support available from people who really know how you feel.

Best of luck.

Love
Debbie
Age 40
Dh 42
ttc#1
1st IVF Oct 2004 -ive
2nd IVF March 2005 -ive
3rd (and final) IVF August 2005 +ive


Image
debbieed
Regular
 
Posts: 341
Joined: Fri Oct 15, 2004 6:02 pm
Location: South Wales

Postby Claire » Fri Jul 22, 2005 5:55 pm

Hi Shar,

I'm probably a bit late to offer any advice because I think you'll already have done the shots.
But I just wanted to say that the IVF meds, shots and tablets, are not as bad and people think. There are side effects but I've had both a fresh IVF cycle and an FET cycle and I've coped fine with all of it.
Good luck hun,
claire x
First IVF cycle Feb 05, 7 frosties waiting.
1st FET Aug 05 -ive
2nd FET Oct 05 +ive sadly ended in m/c at 7wks
3rd FET May 06 -ive
4th FET Nov 06 +ive praying hard every day x
I'm 33 and DH is 35 ttc for 11 years
Claire
Regular
 
Posts: 206
Joined: Wed May 07, 2003 9:08 pm
Location: Lancs

IVF Jabs - Don't be Afraid

Postby Nuala » Mon Jul 25, 2005 11:19 am

Hi Shar,

Like you I was very anxious about both giving myself jabs and what side-effects there would be with the meds. I am just finishing 2 weeks of jabbing and my first week of Puregon (second of Buserelin) before I start Menopure (I'm 44) and can say I have had very few side-effects the Buserelin gives me low-grade headaches and I feel a little flu like with some aches otherwise my tummy is a teeny bit uncomfortable today.

I said to my DH last night how funny that your body gets used to jabs every day very quickly and once you know that there is only a short shock of pain either as you push the needle in or afterwards with the Puregon somehow your initial anxiety dissipates. For me it is the fascination of what hopefully is going on with my body that carries me through it. If it helps here are my tips for getting through the jabs:

Pick a time and tell you DH so that you get a big hug afterwards
When you grab the skin flick it with your fingers so it is sensitised to a bit of pain and then pop in the injection. Remember to keep breathing.

I was told by a friend who is diabetic that he just tells him self count 1, 2 then jab and its all over.

Hope this helps and isn't TMI. Godd luck and we're all here to support one another. :D

Nuala
Age: 44
DH: 41
TTC: 1 year
1st IVF @ Lister -ive
2nd IVF @ Lister Sept/Oct
Nuala
Newbie
 
Posts: 21
Joined: Thu Jul 21, 2005 10:40 am
Location: London/Cambridgeshire


Return to Introductions

Who is online

Users browsing this forum: No registered users and 1 guest